Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Child with fever and pain in feet and leg. Taken advil. What should be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
my son is 6 yrs old and on day 2 of high fever 102.5 and 103... children's advil seems to wear of within 3 hours. my confusion though is he says his feet and legs hurt really bad! What could cause this?! very healthy boy, highest fever he's ever had... eating well, drinking lots, gets a burst of energy then goes completely glossy eyed and tired then sleeps and gets high fever.
Posted Tue, 2 Apr 2013 in Child Health
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,
Fever that comes back that fast with Advil deserves a clinical evaluation, especially for a child of his age. An infectious agent should certainly be investigated and excluded. Blood and examination and cultures are important in identifying the germ in case of a bacterial infection.
pain on the lower limbs could simple be a manifestation of a generalized inflammatory reactions, with liberation of inflammatory mediator stimulating pain receptors. Rare conditions like sickle cell disease and osteomyelitis should also be considered.
I think taking him to his pediatrician or the emergency room first for a proper clinical evaluation is advisable. While waiting , you continue with the Advil, with NO anti biotic as you await to see his dr (pediatrician or first Emergency room physician),
Thanks and best regards,
Above answer was peer-reviewed by
Follow-up: Child with fever and pain in feet and leg. Taken advil. What should be done? 10 minutes later
Thank you! Great info and advise... this gave us the awareness we needed in order to following up with our Pediatrician in the morning. More evaluation seems to be needed in oder to know what is going on. Thanks again!!!
Answered by Dr. Luchuo Engelbert Bain 50 minutes later
Hi and thanks for your comments,
just the best as I wish the little boy good health.
best regards,
Luchuo, MD>
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor